MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak seen immediately following implant was confirmed; however, the exact cause/source of the endoleak could not be determined from the films returned.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy, and films during stent graft deployment and ballooning were also not available.Analysis of the returned videos did not reveal any out of specification stent graft integrity issues.A type ia endoleak seems unlikely as the contrast blush was also seen after pulling down the injector into the aortic body, and a type iiia junctional endoleak seems less likely as there appeared to be sufficient component overlap.While a type iii fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity which most likely would have self-resolved within 24 hours.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.The likely endoleak source appeared to be in a location where the components were not overlapping; across a single fabric layer of the bifurcate between the bottom of the proximal neck and the flow divider.Concomitant medical products: product id: etlw1616c93e, serial/lot #: (b)(4), ubd: 25-aug-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 85mm diameter abdominal aortic aneurysm.The patient was noted to have good evar anatomy with a long neck and minor calcification.It was reported that during the index procedure upon completion angiogram, a large blush of contrast was noted below the neck.On repeat angiogram with the catheter pulled further into the stent graft to eliminate the potential of a type ia endoleak, the endoleak was noted again.The neck was reballooned and on further imaging with co2 as contrast to preserve kidney function, the endoleak was still present and peri-graft.After implantation of a cuff the endoleak was still present and after further implantation of additional stent grafts to reline the limbs the endoleak was mostly resolved but still present minimally.The procedure was completed.The patient had a follow-up ultrasound two days post the index procedure which showed that the endoleak was still present.The cause of the endoleak noted was not provided as per the physician.The type of endoleak could not be conclusively determined.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9391300
Report Number9612164-2019-04949
Device Sequence Number534214
Product Code MIH
UDI-Device Identifier00643169467576
UDI-Public00643169467576
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2021
Device Model NumberETLW1616C82E
Device Catalogue NumberETLW1616C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;